Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Withdrawl Symptoms from Effexor XR
    avatar
    An_248727 posted:
    After 10 years of being of 75 mg of Effexor XR decided told dr. wanted to got to 37.5 mg to wean myself off this drug. Last week not to bad had 1 day of feeling like I was in slow motion and of course the sinus type headache. I felt like my energy level had gone up and husband said he's never heard me talk so must. Yesterday 1st day without wasn't bad however this morning started the intermittent electrical surges through body then went into feeling like I'm in slow motion. Now started sweating. I know every individual is different but I hope this will last for maybe a couple more days.
    Reply
     
    avatar
    Patricia Farrell, PhD responded:
    I hope it does get easier and with fewer problems. Always difficult weaning any med.
     
    avatar
    chrissguinea responded:
    I don't want to cause you additional stress, but the withdrawal symptoms will last a long time. I had been on 75mg for about 10 years. I began the weaning off process (with my health care provider's supervision) the first of June. On August 13, I took my last dose of Effexor. I am just now, 80 days after the first dose, past the vast majority of the physical symptoms. I am still have moods swings, and crying jags. I also notice some definite personality changes, and I can't say that I'm happy with them. I am irritable, and argumentative. This was not my personality before I ever took Effexor. I am hoping this will also pass, and my personality will return to normal. I am often depressed for short periods of time, even though I was not prescribed this medication for depression originally--it was prescribed for me "off label" by my physician (not the same one I have now) as an appetite suppressant. It didn't work for me, but once I got on it, I couldn't get off because of the withdrawal symptoms. Since the physical symptoms passed, I am optimistic that the emotional symptoms will also pass. Hang in there, you can do this, it won't be easy, but it is worth it. I am very happy I got off of this awful drug.


    Featuring Experts

    Reid Wilson, PhD is an international expert in the treatment of anxiety disorders, with books translated into nine languages. He is author of Don...More

    Helpful Tips

    Successfully beat Effexor withdrawal - Here is how I did it:
    This is a Success Story and Instructions on Beating Effexor Withdrawal. I spent hours reading these forums and found that there were many, ... More
    Was this Helpful?
    14 of 14 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.